Home|Journals Follow on Twitter| Subscribe to List

Directory for Medical Articles
 

Open Access

2



Transient Neurological Symptoms after Spinal Anesthesia

Zehra Hatipoğlu, Yasemin Güneş.

Abstract
Lidocaine has been used for more than 50 years for spinal anesthesia and has a remarkable safety record. In 1993, a new adverse effect, transient neurologic toxicity was described in patients recovering from spinal anesthesia with lidocaine. Transient neurological symptoms have been defined as pain in the lower extremities (buttocks, thighs and legs) after an uncomplicated spinal anesthesia and after an initial full recovery during the immediate postoperative period (less than 24 h). The incidence of transient neurological symptoms reported in prospective, randomized trials varies from 4% to 37%. The etiology of transient neurological symptoms remains unkonwn. Despite the transient nature of this syndrome, it has proven to be difficult to treat effectively. Drug or some interventional therapy may be necessary.

Key words: Spinal anesthesia, neurological symptoms, lidocaine



Share this Article


Advertisement
Journal of Complementary Medicine Research

SUBMIT YOUR ARTICLE NOW


ScopeMed.com
ScopeMed Home
Follow ScopeMed on Twitter
BiblioCAM
Author Tools
eJPort Journal Hosting
About ScopeMed
License Information
Terms & Conditions
Privacy Policy
Suggest a Journal
Publisher Login
Contact Us

The articles in Scopemed are open access articles licensed under the terms of the Creative Commons Attribution-NonCommercial-ShareAlike 4.0 International License (https://creativecommons.org/licenses/by-nc-sa/4.0/) which permits unrestricted, non-commercial use, distribution and reproduction in any medium, provided the work is properly cited.
ScopeMed is a Database Service for Scientific Publications. Copyright © ScopeMed® Information Services.
Scopemed Buttons